Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took aciclovir for rashes on upper thigh. Started getting tingling sensation on leg. Proper cure?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
hi i have a rash on my upper thigh which started on my left and is on my right now. i thought it could be herpes so i started to take Aciclovir tablets which now the rash is gone but i'm still getting a tingling feeling in my legs. is their anything this could be??
Posted Sat, 13 Apr 2013 in Skin Rash
Answered by Dr. Hema Yadav 48 minutes later
Thanks for posting your query.
A herpes zoster rash is usually seen as fluid filled blisters on a reddish base . The treatment is a course of antivirals like Aciclovir or femciclovir. However sometimes some patients may have residual symptoms like pain and tingling numbness known as post herpetic neuralgia which can be mild and self resolving ( within a couple of weeks) or require other treatments for post-herpetic neuralgia which include steroids, antidepressants, anticonvulsants, and topical agents. A once daily dose of gabapentine is known to relieve such tingling or pain.
I would recommend you consult your doctor or a dermatologist for confirming the diagnosis and starting appropriate treatment accordingly.
Hope that answers your query.
Please let me know if you have any further doubts.
Above answer was peer-reviewed by
Follow-up: Took aciclovir for rashes on upper thigh. Started getting tingling sensation on leg. Proper cure? 16 days later
hi i went to thailand last year and i went to massage parlor. i had a few drinks that night and decided to go their on the way home. i had a ear infection that night which got alot worst the next day. so anyways while i got a massge she left the room and came back with a condom. i ended up having sex with her and then at the end i realize the condom broke. a few weeks later i was in europe and a rash appeared on my thighs. by the time i got back home it was gone so i didnt worry about it. lately i have been getting a tingling feeling in my thighs and now i can feel it to my feet. i was wondering of the chances of me having HIV? and if i'm more of a chance getting if i had a ear infection(immune system being down). does this sound like the side effects? i'm going to go to the doctors tomorrow.
Answered by Dr. Hema Yadav 4 hours later
Hello ,
Thanks for posting your query.
Your symptoms may not be due to a HIV infection per se and seem more likely due to herpes virus nevertheless you are at risk of contracting HIV from unsafe sex .
Also in most HIV infected cases the patient suffers from increased susceptibility to minor and major infections ( viral or bacterial ) as a result of weakened immunity rendered by HIV virus .
The fact that you had an ear infection doesn't make you more susceptible significantly , this does happen in case of genitourinary coinfections or certain viral infections as once HIV virus enters the genital system it can rapidly invade in such cases.
To summarise you have taken the right step by deciding to consult your doctor and I would recommend you get yourself appropriately investigated as soon as feasible .
It would be better to consult an infectious disease specialist or skin VD ( venereal disease specialist who can address both the issues the post herpetic neuralgia as well as possible HIV risk .If not feasible , you can always consult your primary physician who can further evaluate and investigate you appropriately and refer to concerned doctor only if needed.
Hope I have answered your query.
Please let me know if you have any further doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor